Texas, 2022Flash Flooding and Damaging Wind in Texas, August 15, 2022
August 15, 2022 · NWS CRP · 11 events in 3 counties and zones
As the tropical disturbance moves west into the Brush Country on the 15th, bands of showers and thunderstorms produced very heavy rainfall. This caused flash flooding in the Laredo area and over portions of the Brush Country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As the tropical disturbance moves west into the Brush Country on the 15th, bands of showers and thunderstorms produced very heavy rainfall. This caused flash flooding in the Laredo area and over portions of the Brush Country. Rainfall estimates of 5 to 8 inches were widespread across the Brush Country with localized amounts of 10 to 15 inches over western Duval County and southwest Webb County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 15, 5:38 AM CST, 45 minutes earlier.
Area forecast discussion, Aug 15, 5:38 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
638 AM CDT Mon Aug 15 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 254 AM CDT Mon Aug 15 2022
...Flood Watch in Effect until 00z Today...
The vertically stacked low pressure system was centered just
southwest of Laredo at 08z with a moisture rich environment to the
east of this system across South Texas. PWs were >2.5" and the
KCRP 88D Radar showed several NW-SE oriented convective bands
setting up within the deep unidirectional flow over the region.
Flash Flood Guidance has lowered from yesterday rains and HREF 24
HR Ensemble QPF Prob Match Mean indicates 2-4" with isolated 5+"
are possible across the Southern Coastal Bend and Southern Brush
Country today, thus a Flood Watch has been issued. This watch may
need to be expanded to include the northern Brush Country a bit
later this morning if trends continue. The good news is that we
are starting to get some much needed rain in our watershed, at
least in the Nueces River! The low should finally exit the
region this evening with high pressure building over the region in
its wake.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 254 AM CDT Mon Aug 15 2022
There will still be enough lingering moisture to generate
scattered coverage of sea breeze convection on Tuesday. Wednesday
should be considerably drier with the ridge directly overhead and
PWs below 1.7". The pattern change for later in the week is still
looking good as a broad trough is carved out over the eastern
CONUS with the trough axis becoming elongated over South Central
Texas by Thursday Night. This system will push an associated
frontal boundary into the area bringing another chance for rain on
Friday, although forcing is fairly weak. Meanwhile, all eye's
focus on the next tropical wave/inverted trough that GFS/EC bring
into the NW Gulf and into deep South Texas next weekend. This
system looks to be a bit farther south than the current system,
but should still bring an increasing chance for rain. Will
continue to monitor.
Heat Indices of 105-109 degrees will return on Tuesday and
persist through the end of the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CDT Mon Aug 15 2022
Wet and stormy conditions will continue across the western
Coastal Plains and Brush Country today as low pressure moves
slowly west into Mexico. Expect bands of showers and occasional
thunderstorms to spiral around the low resulting in MVFR/IVR
ceilings and reduced visibilities at LRD, COT and ALI terminals
due to heavy rain. Expect primarily MVFR conditions at CRP
this morning, then improving conditions at CRP and ALI terminals
in the afternoon and the low moves farther away from the region
and drier air moves in. The rain will end along the Rio Grande
early this evening. Expect VFR conditions in VCT through the
period.
&&
.MARINE...
Issued at 217 PM CDT Sun Aug 14 2022
An area of low pressure over the Rio Grande will continue to
produce scattered to numerous showers with embedded thunderstorms
through this morning. Gusty winds, elevated seas, and reduced
visibilities are possible with any passing shower or storm.
Scattered showers and thunderstorms will continue through this
afternoon as lingering moisture persists. A moderate onshore flow
can be expected today. Rain chances continue on Tuesday, subside
Wednesday and then return again toward the end of the week as
upper level disturbance approaches the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 78 91 77 / 50 10 20 0
Victoria 92 76 94 75 / 20 10 20 0
Laredo 90 77 95 77 / 80 30 20 10
Alice 91 74 95 75 / 70 10 30 0
Rockport 93 82 93 81 / 40 10 20 0
Cotulla 92 77 99 77 / 80 20 20 0
Kingsville 90 76 92 77 / 70 10 30 0
Navy Corpus 89 82 89 83 / 40 10 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for TXZ239>243-342-343-442-443.
GM...None.
&&
AVIATION...JM/75
Hazardous weather outlook, Aug 15, 3:10 AM CST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
410 AM CDT Mon Aug 15 2022
TXZ229>234-239>247-342>347-442-443-447-160915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
410 AM CDT Mon Aug 15 2022
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Flood Watch is in effect for portions of the Coastal Bend and
Southern Brush Country through 7pm this evening. Scattered to
Numerous showers and thunderstorms with locally heavy rainfall.
Additional rainfall amounts of 1 to 3 inches with isolated amounts
of 5 inches or more possible, which may lead to Flash Flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Maximum Heat Index values of 105 to 109 degrees can be expected each
afternoon.
Isolated to Scattered Showers and Thunderstorms will be possible each
day this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-160915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
410 AM CDT Mon Aug 15 2022
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered to numerous showers and thunderstorms can be expected
today. Winds and seas will be higher near thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated showers and thunderstorms can be expected each day this
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 15, 1:32 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 AM CDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM FLASH FLOOD 5 SSE CORPUS CHRISTI 27.72N 97.38W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS FLOODING AT EVERHART AND MCARDLE.
&&
TWHLocal storm report, Aug 15, 1:51 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 AM CDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM FLASH FLOOD 2 SSW CORPUS CHRISTI 27.76N 97.41W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS FLASH FLOODING AT TARLTON AND
BLANCO COURTS.
&&
TWHLocal storm report, Aug 15, 3:20 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
420 AM CDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM FLASH FLOOD 4 SE EDROY 27.89N 97.63W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS ACCESS ROAD FLOODED.
0413 AM FLASH FLOOD 5 NW CC AIRPORT 27.83N 97.57W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS FLOODING IN AREA OF MCKINZIE ROAD
AND HAVE DRIVE.
0413 AM FLASH FLOOD 5 NE ROBSTOWN 27.86N 97.60W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS RIGHT 2 LANES OF INTERSTATE 37
FLOODED.
&&Flash Flood, Webb
- When
- August 15, 6:23 AM CST to 6:55 AM CST
- Where
- Webb County, 0.92 mi SW of (Lrd)laredo Intl Arp to 0.67 mi SSE of Laredo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.530, -99.470
Public reported street flooding in the southeast part of Laredo.
Flash Flood, Webb
- When
- August 15, 6:59 AM CST to 7:40 AM CST
- Where
- Webb County, 2.16 mi NNE of Lake Casa Blanca to 1.64 mi N of Lake Casa Blanca
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.570, -99.430
Public reported flooding of streets in northeast part of Laredo.
Flash Flood, La Salle
- When
- August 15, 9:00 AM CST to 10:00 AM CST
- Where
- La Salle County, 1.84 mi SE of Cotulla to 6.22 mi SSE of Cotulla
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.410, -99.210
Farm to Market Road 624 southeast of Cotulla had flood waters covering the road.
Flash Flood, Webb
- When
- August 15, 10:31 AM CST to 10:55 AM CST
- Where
- Webb County, 3.21 mi NW of (Lrd)laredo Intl Arp to 3.51 mi NNW of (Lrd)laredo Intl Arp
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.570, -99.500
Public report received of streets flooded on the northwest side of Laredo.
Flash Flood, Webb
- When
- August 15, 12:05 PM CST to 12:40 PM CST
- Where
- Webb County, 10.65 mi NNE of Callaghan to 10.56 mi N of Callaghan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.020, -99.360
Report received through social media of Interstate 35 flooded south of Encinal.
Flash Flood, McMullen
- When
- August 15, 12:50 PM CST to 1:30 PM CST
- Where
- McMullen County, 25.74 mi S of Tilden to 14.78 mi SSE of Tilden
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 28.080, -98.600
Water was over the roads near Loma Alta.
Flash Flood, Webb
- When
- August 15, 5:20 PM CST to 5:50 PM CST
- Where
- Webb County, 3 mi SSE of Lake Casa Blanca to 5.38 mi SE of Laredo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.498, -99.429
Snapchat video showed flooded underpass near Zapata Highway and North Arkansas Avenue in southeast Laredo.
Thunderstorm Wind, Webb
- When
- August 15, 5:30 PM CST
- Where
- Webb County, 0.92 mi SE of Laredo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 27.510, -99.480
Local news station reported a gas station roof was damaged due to thunderstorm winds in Laredo.
Flash Flood, Webb
- When
- August 15, 7:25 PM CST to 7:55 PM CST
- Where
- Webb County, 5.24 mi SE of Laredo to 4.27 mi S of Lake Casa Blanca
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.458, -99.441
Several people were rescued from flooded homes in a low lying area in southeast Laredo.
Flash Flood, Webb
- When
- August 15, 8:05 PM CST to 9:05 PM CST
- Where
- Webb County, 1.98 mi ESE of Laredo to 0.61 mi SSE of Laredo
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 27.509, -99.460
Houses were flooded near Barrios Street and near Arkansas Avenue in southeast Laredo.
Flash Flood, Webb
- When
- August 15, 8:30 PM CST to 9:15 PM CST
- Where
- Webb County, 5.42 mi NNW of Laredo to 4.43 mi NW of (Lrd)laredo Intl Arp
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 27.590, -99.530
Flood waters entered homes in northwest Laredo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Utah, August 15 to 19, 20221 death · 1 injured · $30,000 · 9 events
- Tornadoes in North Dakota, August 15, 2022$285,000 · EF2 · 3 events
- Damaging Wind in Guam, August 15, 20221 death · 1 event
- Flash Flooding in West Virginia, August 15 to 16, 2022$10 million · 3 events
- Flash Flooding and Hail in Colorado, August 15, 2022$45,000 · 1 in hail · 5 events
- Tornado in Texas, August 15, 2022$50,000 · EF0 · 1 event
- Flash Flood in Arizona, August 15 to 16, 2022$20,000 · 1 event
- Heat in Mississippi, August 15, 202215 events
- Heat in Louisiana, August 15 to 17, 202213 events
- Heat in Arkansas, August 15 to 16, 20229 events
- Heat in Texas, August 15 to 16, 20227 events
- Flash Flooding in Arizona, August 15 to 16, 20226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054096, 1054097, 1054098, 1054107, 1054108, 1054109, 1054111, 1054112, 1054114, 1054116, 1054117.